Common Wellbutrin withdrawal symptoms include dizziness, nausea, fatigue, headache, gait instability and insomnia. Some may even report flu-like symptoms, and the range of symptoms may be mild to severe.
What Is Wellbutrin?
Wellbutrin is a prescription antidepressant that is also used to treat other conditions such as panic attacks, anxiety, obsessive-compulsive disorder (OCD), and others.
It works by interacting with the chemicals in the brain (known of neurochemicals) that contribute to symptoms of depression, anxiety, OCD, etc.
Because it is a stimulant it is sometimes used to treat folks who suffer from both depression and Attention Deficiti Hyperactivity Disorder (ADHD).
As a stimulant, it is similar to stimulant-based ADHD medications such as Ritalin, Adderall, etc. Also, children and adults who suffer from ADHD are at increased risk of developing depression, so for such dually diagnosed individuals Wellbutrin is often part of the treatment plan.
More Serious Withdrawal Symptoms
The full list of withdrawal symptoms includes: tremors , visual hallucinations, headache, insomnia, nausea, vomiting, diarrhea, blurred vision, sweating, fever, abdominal discomfort, mood disturbance, sleep disturbance, flu symptoms, general malaise, decrease in appetite, anxiety, agitation, irritability, and memory and concentration difficulties.
If you experience any extreme or unusual symptoms, especially if you experience a medical emergency, seek treatment at the nearest hospital emergency room in order to stabilize your symptoms.
Withdrawal generally does not occur in people who take their Wellbutrin exactly as prescribed by their doctor. Do not exceed your dosage recommendations.
In addition, please do not stop taking your Wellbutrin cold turkey or stop taking Wellbutrin without first consulting with your doctor. In order to avoid any potential side effects, your doctor will likely need to gradually reduce your Wellbutrin dose before stopping Wellbutrin completely.
This should only be done under the supervision of a professional. Suddenly stopping this medication may cause unpleasant and potentially serious side effects.
If already using this medication, the best advice is to taper off slowly instead of going “cold turkey.” It is essential to develop a specific tapering schedule with your health care provider to minimize withdrawal symptom.
As a result, it is necessary to discuss with your prescribing doctor the types of negative side effects you may be experiencing so that they may help you. Anyone discontinuing this medication runs the risk of suffering the above-mentioned withdrawal symptoms.